Has anyone felt a brain or optic injury from ketamine?

I’ve been on ketamine lozenges or troches for about 4 months now. My dose and frequency has gradually increased in that time.

But, lately I’ve encountered some side effects that are genuinely troubling, and I want to get an idea of if these are normal or should be taken more seriously.

  1. Floating red mist in vision.
    This started about three weeks ago, but has definitely gotten worse in sheer volume to the point where looking at a white wall appears pink now. With eyes closed it seems like a flow of tiny red specks. It took me a few doses to recognize this gets worse every time. I really suspect it’s causes by floating blood in my eyes.

  2. Blue ‘net’ over vision.
    This is especially visible the last three times I took ketamine and looks like everything is divided into small cells with blue borders. I also get this in the early morning and late at night, even several days after my last dose. It might be related to the red flowing mist in that it’s just the space between red spots.

  3. Tension headaches.
    These seem to follow the usual definition of a tension headache in that they feel like a band of pressure across my forehead, with some dull aching. But it happens with such regularity after ketamine that I’m sure it’s related.

  4. Bleeding in psychedelic experiences.
    This is the hardest to quantity or know if I should take seriously. But, it’s so rare, and I see such a deep seeping red that it’s unusual even in the parts I expect to be scary. It’s also often paired with a jolting any physical recoiling that feels like being hit with something, it’s nothing like the sensations I’m used to with a good experience.

I recognize part of this is just that I should take longer between doses, I’m doing that now and have been for several days. But, I’d like to hear if others have experienced the same things. And if there is any reason to think these are lasting or temporary effects.

A little research brought this up as a side effect of ketamine use: “increased pressure in the eyes and brain”. If you already have high blood pressure you’re playing with fire. The kind of side effects you describe are not to be trifled with, and frankly, if I were experiencing those effects it would scare the hell out of me.

Please see a doctor for evaluation.

2 Likes

Be careful Entropy…good advice Sojourner.

Entropy,
Please call your doctor ASAP. Sojourner is correct, this could require immediate medical attention. Best to you!

2 Likes

Thank you everyone for helping me to figure out that I should be concerned and take it seriously. I did end up going to an urgent care clinic and they determined it wasn’t an immediate emergency and told me what to look for if it got worse. One thing the doctor there told me is that ketamine can increase Intraocular pressure as well as Cerebrospinal fluid pressure and blood pressure, as Sojourner was saying. I’ll get more advice soon as the ketamine clinic gets back to me. I’m feeling better now and won’t take any more until I get further medical opinions. I really appreciate everyone’s responses.

4 Likes